What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 8, 7:12 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 8, 7:12 PM EST, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
812 PM EDT Mon Jul 8 2024
...New 00Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Tuesday)
Issued at 226 PM EDT Mon Jul 8 2024
Key messages:
- Heat Advisory is in effect for central and eastern GA until 8
pm. Heat indices above 105 will be possible.
- Scattered afternoon and evening storms each day.
This morning started with a solid bank of low clouds SE of the
Atlanta metro area to Macon and points E. These clouds were very
slow to erode and thin, with some clouds making their way into the
metro area. As of this writing, most of these clouds had finally
lifted and thinned. However, this has thus far suppressed deeper
convection and delayed heating. Nevertheless, temperatures are
nearly caught up with the diurnal curve being followed by other
areas, and the Heat Advisory still looks to be on track.
Another consequence of the earlier low clouds has been that
initial shower and thunderstorm development has been on the
periphery of the early cloud area, probably due to both
differential heating and the skewing of the diurnal temperature
curve. Expect shower and thunderstorm activity to eventually fill
in (especially from Macon to Athens), with scattered coverage
across much of the area. Thunderstorm activity may be a bit more
suppressed near and NW of the Atlanta metro area, due to
subsidence on the far NE periphery of Beryl.
As convection dies down overnight, lows will drop to the lower to
mid 70s across most of the area (with mid to upper 60s in the NE
mountains). The forecast for Tue will be very similar to today's,
with scattered diurnal showers and thunderstorms across much of
the area. Daytime highs will also be similar, with perhaps a
slight uptick in heat indices. As a result, another Heat Advisory
may be necessary.
Thunderstorm activity during the short term is mostly expected to
remain below severe limits due to the limited shear, light winds
through most of the column, and the moist profiles. However,
strong to borderline severe winds are possible in the strongest
storms due to precip loading. Additionally, due to the high
precipitable water values and slow storm motion, locally heavy
rains are possible in the strongest or more persistent storms.
/SEC
&&
.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 226 PM EDT Mon Jul 8 2024
The beginning of the long term forecast period kicks off with the
remnants of Beryl skirting off to the northeast across the Ohio
River Valley. Northwest Georgia will experience the effects of the
drier air wrapping around the backside of the system first with
surface dewpoints dropping into the mid 60s. Despite the drier air
beginning to infiltrate the area, diurnal showers and
thunderstorms are still possible on Wednesday primarily for
locations across the northeast Georgia mountains the eastern
central Georgia. As this relatively dry airmass (at least by
summer standards) continues to progress southward Thursday and
Friday, most locations will experience dewpoints in the 60s. This
drier airmass will ultimately limit our afternoon rain and
thunderstorm chances to a slight to low end chance, which won't
exactly do us any favors regarding making any appreciable areawide
improvement on current drought conditions. However, the drier
airmass will at least give us a brief reprieve from widespread
triple digit heat index values on Thursday and Friday. As surface
moisture returns over the weekend and high pressure builds in
aloft, hot temperatures and triple digit heat index values return
as well as more widely scattered showers and thunderstorms. Daily
maximum temperatures in the low to mid 90s will warm through the
weekend into the upper 90s for many locations. QPF through the
period has continued to plummet with areas east of the I- 75
corridor seeing up to 3 tenths of an inch with areas west
receiving as little as a trace. Locally higher amounts will be
possible in any thunderstorms that transpire this week.
KAB
&&
.AVIATION...
(00Z TAFS)
Issued at 755 PM EDT Mon Jul 8 2024
Evolution of convection may be tricky this evening. TSRA across
central GA are weakening, but new storms have developed across NW
GA. Will need to monitor this activity in the event that it
impacts any of the Atlanta area sites over the next few hours.
Otherwise, may be contending with areas of low cigs/vis overnight
into tomorrow (Tuesday) morning. Maintaining the previous shift's
TEMPOs for said restrictions. Winds will be light/VRB to calm
overnight, becoming SSW to SW at 3-8 kts tomorrow. Scattered
convection is expected again tomorrow, generally after 18z.
//ATL Confidence...00Z Update...
Medium confidence on evolution of convection this evening and
coverage of morning cigs/decreased vis overnight/tomorrow morning.
High confidence on all other elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 73 94 75 93 / 40 50 30 50
Atlanta 75 93 75 90 / 40 50 20 40
Blairsville 69 88 70 84 / 50 60 50 50
Cartersville 73 94 73 89 / 40 60 30 40
Columbus 75 94 77 93 / 50 60 10 40
Gainesville 74 92 75 89 / 50 50 40 50
Macon 74 95 75 93 / 50 50 10 40
Rome 74 94 74 88 / 40 50 30 40
Peachtree City 73 93 74 91 / 40 50 20 30
Vidalia 75 94 76 92 / 30 70 20 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ036>039-047>051-
058>062-066>076-078>086-089>098-102>113.
&&
SHORT TERM...SEC
LONG TERM....KAB
AVIATION...MartinHazardous weather outlook, Jul 8, 3:32 AM EST, 16 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
432 AM EDT Mon Jul 8 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
432 AM EDT Mon Jul 8 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
A Heat Advisory is in effect from 11 AM until 8 PM today for all
of central and portions of east central Georgia. Heat index values
over 105 degrees are expected in these areas.
Scattered thunderstorms are expected this afternoon and evening.
Locally heavy rainfall and frequent lightning are the primary
concerns in the strongest storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Isolated to scattered thunderstorms are possible in portions of
the area each day. Coverage of storms will generally be maximized
during the afternoon and evening hours each day. The risk for
severe weather remains low.
Heat index values over 100 to 105 degrees are also possible in
portions of the area on Tuesday and Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 8, 6:59 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT Mon Jul 8 2024
GAZ012-090030-
Gordon GA-
759 PM EDT Mon Jul 8 2024
...A strong thunderstorm will impact portions of western Gordon
County through 830 PM EDT...
At 759 PM EDT, a strong thunderstorm was over Oostanaula, or over
Calhoun. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Calhoun, Resaca, Plainville, Sonoraville, Oostanaula, Sugar Valley,
and Nickelsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3461 8486 3440 8480 3441 8506 3454 8508
3454 8507 3456 8506
TIME...MOT...LOC 2359Z 262DEG 3KT 3448 8499
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 8, 7:27 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
827 PM EDT Mon Jul 8 2024
GAZ012-019-090100-
Gordon GA-Floyd GA-
827 PM EDT Mon Jul 8 2024
...A strong thunderstorm will impact portions of east central Floyd
and southwestern Gordon Counties through 900 PM EDT...
At 827 PM EDT, a strong thunderstorm was over Pinson, or 9 miles
northeast of Rome. This storm was nearly stationary.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Plainville, Shannon, Pinson, and Armuchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3444 8519 3447 8516 3440 8496 3439 8497
3440 8498 3438 8498 3439 8499 3439 8501
3435 8501 3435 8502 3431 8502 3427 8505
3434 8523
TIME...MOT...LOC 0027Z 201DEG 2KT 3438 8510
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 8, 7:29 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Mon Jul 8 2024
GAZ019-030-041-090100-
Polk GA-Haralson GA-Floyd GA-
829 PM EDT Mon Jul 8 2024
...A strong thunderstorm will impact portions of northwestern
Haralson, south central Floyd and Polk Counties through 900 PM EDT...
At 829 PM EDT, a strong thunderstorm was near Cedartown, moving
northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cedartown, Tallapoosa, Cave Spring, Fish Creek, Etna, Esom Hill,
Antioch, and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3416 8519 3392 8506 3386 8537 3391 8539
3409 8542
TIME...MOT...LOC 0029Z 245DEG 9KT 3398 8531
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 8, 7:50 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 PM EDT Mon Jul 8 2024
GAZ019-020-030-090115-
Polk GA-Bartow GA-Floyd GA-
850 PM EDT Mon Jul 8 2024
...A strong thunderstorm will impact portions of southeastern Floyd,
north central Polk and southwestern Bartow Counties through 915 PM
EDT...
At 850 PM EDT, a strong thunderstorm was near Seney, or 9 miles
southeast of Rome, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Euharlee, Kingston, Taylorsville, Seney, and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3404 8512 3419 8520 3435 8499 3414 8487
TIME...MOT...LOC 0050Z 238DEG 8KT 3415 8511
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 8, 8:00 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 PM EDT Mon Jul 8 2024
GAZ012-019-020-090130-
Gordon GA-Bartow GA-Floyd GA-
900 PM EDT Mon Jul 8 2024
...A strong thunderstorm will impact portions of east central Floyd,
western Gordon and northwestern Bartow Counties through 930 PM EDT...
At 900 PM EDT, a strong thunderstorm was near Adairsville, or near
Calhoun, moving northeast at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Calhoun, Adairsville, Resaca, Plainville, Shannon, Sonoraville,
Pinson, Oostanaula, and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3427 8508 3440 8519 3459 8494 3441 8475
TIME...MOT...LOC 0100Z 238DEG 8KT 3442 8496
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 8, 8:00 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 PM EDT Mon Jul 8 2024
GAZ002-011-012-019-090130-
Chattooga GA-Walker GA-Gordon GA-Floyd GA-
900 PM EDT Mon Jul 8 2024
...A strong thunderstorm will impact portions of northern Floyd,
southeastern Walker, northwestern Gordon and northeastern Chattooga
Counties through 930 PM EDT...
At 900 PM EDT, a strong thunderstorm was near Subligna, or 8 miles
south of Lafayette, moving northeast at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Trion, La Fayette, Naomi, Center Post, Subligna, Suttles Mill,
Villanow, Lake Marvin, and Sugar Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3477 8517 3475 8515 3472 8517 3472 8513
3454 8500 3445 8527 3460 8539
TIME...MOT...LOC 0100Z 234DEG 12KT 3459 8524
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH